Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 246, NWS Tulsa, OK

July 10, 2019Latimer County, Pittsburg County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2019, 4:00 PM CDT for Latimer County, Pittsburg County, Pushmataha County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2019, 4:00 PM CDT (21:00 UTC)
Expired
Jul 10, 2019, 4:45 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

446 
WUUS54 KTSA 102100
SVRTSA
OKC077-121-127-102145-
/O.NEW.KTSA.SV.W.0246.190710T2100Z-190710T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
400 PM CDT Wed Jul 10 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Pushmataha County in southeastern Oklahoma... 
  Southwestern Latimer County in southeastern Oklahoma... 
  Southeastern Pittsburg County in southeastern Oklahoma...

* Until 445 PM CDT.

* At 359 PM CDT, a severe thunderstorm was located 4 miles south of
  Higgins, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Higgins...                        Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3481 9542 3461 9532 3462 9556 3484 9558
TIME...MOT...LOC 2059Z 083DEG 2KT 3474 9545 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
105 
WWUS54 KTSA 102115
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
415 PM CDT Wed Jul 10 2019

OKC077-121-127-102145-
/O.CON.KTSA.SV.W.0246.000000T0000Z-190710T2145Z/
Pushmataha OK-Latimer OK-Pittsburg OK-
415 PM CDT Wed Jul 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR NORTHWESTERN PUSHMATAHA...SOUTHWESTERN LATIMER AND SOUTHEASTERN 
PITTSBURG COUNTIES...

At 414 PM CDT, a severe thunderstorm was located 5 miles south of
Higgins, and has been nearly stationary... but should begin to move
south.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Higgins...                        Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3481 9542 3461 9532 3462 9556 3484 9558
TIME...MOT...LOC 2114Z 088DEG 2KT 3474 9546 

HAIL...<.75IN
WIND...60MPH
 
$$
106 
WWUS54 KTSA 102124
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
424 PM CDT Wed Jul 10 2019

OKC077-121-127-102145-
/O.CON.KTSA.SV.W.0246.000000T0000Z-190710T2145Z/
Pushmataha OK-Latimer OK-Pittsburg OK-
424 PM CDT Wed Jul 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR NORTHWESTERN PUSHMATAHA...SOUTHWESTERN LATIMER AND SOUTHEASTERN 
PITTSBURG COUNTIES...

At 423 PM CDT, the leading edge of severe thunderstorms were located 
along a line extending from 4 miles west of Yanush to 8 miles south 
of Hartshorne, moving south at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Higgins...                        Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3481 9542 3461 9532 3462 9556 3484 9558
TIME...MOT...LOC 2123Z 354DEG 8KT 3472 9539 3472 9556 

HAIL...<.75IN
WIND...60MPH
 
$$
659 
WWUS54 KTSA 102144
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
444 PM CDT Wed Jul 10 2019

OKC077-121-127-102153-
/O.EXP.KTSA.SV.W.0246.000000T0000Z-190710T2145Z/
Pushmataha OK-Latimer OK-Pittsburg OK-
444 PM CDT Wed Jul 10 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST PUSHMATAHA... 
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES WILL EXPIRE
AT 445 PM CDT...
            
The storms which prompted the warning have weakened below severe 
limits. Therefore the warning will be allowed to expire.  However 
heavy rain will continue in the area through 515 PM.

LAT...LON 3481 9542 3461 9532 3462 9556 3484 9558
TIME...MOT...LOC 2143Z 270DEG 2KT 3472 9540 3472 9557 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:16 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 10, 12:16 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Wed Jul 10 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms could potentially impact all TAF sites
through the afternoon, with chances diminishing toward 00Z.
Expect gusty winds and brief MVFR cigs/vsbys in and near storms.

&&

.PREV DISCUSSION... /Issued 1100 AM CDT Wed Jul 10 2019/

..UPDATE...

DISCUSSION...
We're continuing to monitor an area of showers/thunderstorms
moving gradually south/southeast across southeast KS. This
activity will be moving into portions of northeast OK over the
next few hours, and we'll also see additional scattered
development across northeast OK/northwest AR into the early
afternoon. Low-shear/high instability (MLCAPES 3500-4000 J/KG)
environment will be favorable for a few downburst wind gusts, with
cold-pool interactions eventually allowing storm clusters to
surge south into southeast OK/western AR through the remainder of
the afternoon.

Pockets of heavy rainfall will provide some relief to hot/humid
conditions, but will leave existing heat advisory as is.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  89  66  90 /  30   0   0   0
FSM   75  93  69  93 /  30   0   0   0
MLC   74  91  67  90 /  30   0   0   0
BVO   70  88  63  89 /  20   0   0   0
FYV   70  88  61  89 /  30   0   0   0
BYV   69  89  63  90 /  30   0   0   0
MKO   73  89  64  90 /  30   0   0   0
MIO   69  88  63  90 /  30   0   0   0
F10   73  89  66  90 /  30   0   0   0
HHW   75  93  70  92 /  30  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

AVIATION.....18
Hazardous weather outlook, Jul 10, 12:52 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Wed Jul 10 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Wed Jul 10 2019

This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and west-central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms will continue to track south and southeast
across eastern Oklahoma and northwest Arkansas this afternoon.
A few strong to severe thunderstorms will be possible with damaging
winds being the primary threat. Locally heavy rainfall will be
possible as well. The threat will diminish by early evening.

Outside of the thunderstorm activity, dangerous heat and humidity
will continue this afternoon with heat indices in the 105 to 110
degree range. A heat advisory is in effect for eastern Oklahoma
and west-central Arkansas through 8 PM this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A developing tropical system currently in the northern Gulf of
Mexico will approach the upper Texas or Louisiana coast this
weekend. This system is forecast to lift north, potentially
impacting portions of the area Monday into Tuesday. Although the
exact track is still uncertain, very heavy rainfall is expected
along and east of the low track. At this time, the best chance for
rainfall is across far southeast Oklahoma and northwest Arkansas.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Persons should continue to monitor the latest forecast into early
next week concerning the eventual track of the tropical system
and any potential heavy rainfall threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 10, 2:44 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
244 PM CDT Wed Jul 10 2019

ARZ002-011-102015-
Carroll AR-Madison AR-
244 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND EASTERN
CARROLL COUNTIES UNTIL 315 PM CDT...

At 244 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Roberson Hollow to 4 miles
northwest of St. Paul. Movement was southeast at 10 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Green Forest...                   Carrollton...
Rudd...                           Pettigrew...
Kingston...                       Witter...
Marble...                         Aurora...
Osage...                          Rule...
Blue Eye...                       Dutton...
Dryfork...                        Cabanal...
Metalton...                       Weathers...
Connor...                         Coin...
Delmar...                         Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3612 9334 3612 9348 3608 9348 3608 9345
      3601 9345 3577 9367 3588 9382 3650 9343
      3650 9331 3617 9330
TIME...MOT...LOC 1944Z 305DEG 7KT 3650 9334 3589 9380
Local storm report, Jul 10, 3:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 E FORT SMITH          35.39N 94.36W
07/10/2019                   SEBASTIAN          AR   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREES AND POWERLINES DOWN.

&&

TDS
Special weather statement, Jul 10, 3:14 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT Wed Jul 10 2019

OKZ071-073>076-102045-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-McIntosh OK-
314 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL...SOUTHWESTERN
MCINTOSH...NORTHERN LATIMER...NORTHERN LE FLORE AND NORTHERN
PITTSBURG COUNTIES UNTIL 345 PM CDT...

At 314 PM CDT, strong thunderstorms were located along a line
extending from Bonanza to 3 miles southwest of Mccurtain to 4 miles
southeast of Dustin. Movement was south at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Wister...                         Quinton...
Howe...                           Red Oak...
Mccurtain...                      Bokoshe...
Crowder...                        Fanshawe...
Cameron...                        Kinta...
Canadian...                       Indianola...
Hanna...                          Mc Curtain...
Lequire...                        Blocker...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3515 9600 3515 9598 3528 9595 3517 9502
      3529 9444 3497 9445 3488 9491 3504 9605
TIME...MOT...LOC 2014Z 341DEG 30KT 3523 9442 3510 9500 3524 9596
Local storm report, Jul 10, 3:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     VAN BUREN               35.44N 94.35W
07/10/2019                   CRAWFORD           AR   PUBLIC

            PICTURE FROM TWITTER SHOWS POWERLINES DOWN ON A PIZZA HUT
            IN VAN BUREN.

&&

TDS
Local storm report, Jul 10, 3:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     1 S EUFAULA             35.27N 95.58W
07/10/2019  M72 MPH          MCINTOSH           OK   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS A GUST OF 72MPH OVER LAKE EUFAULA
            ON HWY 9.

&&

TDS
Special weather statement, Jul 10, 3:45 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 PM CDT Wed Jul 10 2019

OKZ049-073-075-076-102130-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
345 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PUSHMATAHA...SOUTHERN
LATIMER...SOUTHERN LE FLORE AND SOUTHERN PITTSBURG COUNTIES UNTIL 430
PM CDT...

At 345 PM CDT, the leading edge of strong thunderstorm winds were
located along a line extending from 6 miles southwest of Morgan
Springs to 8 miles south of Lake Wister State Park to 5 miles west
of Bengal to 3 miles northeast of Haywood. Movement was southeast at
35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms and
will occur well ahead of the rain.

Locations in or near the path include...
Mcalester...                      Wilburton...
Clayton...                        Heavener...
Hartshorne...                     Krebs...
Talihina...                       Savanna...
Alderson...                       Albion...
Octavia...                        Talimena State Park...
Higgins...                        Tuskahoma...
Big Cedar...                      Kiamichi...
Whitesboro...                     Damon...
Bengal...                         Yanush...

LAT...LON 3461 9579 3495 9595 3491 9518 3486 9480
      3492 9445 3462 9446 3451 9447 3451 9493
TIME...MOT...LOC 2045Z 333DEG 29KT 3485 9443 3481 9476 3485 9515 3492
9591

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:02 AM CDTSpecial Weather StatementTSANowata, Washington58 min
Jul 10, 11:20 AM CDTSevere Thunderstorm WarningTSAOsage, Washington22 min
Jul 10, 11:34 AM CDTSpecial Weather StatementTSACraig, Nowata, Osage, Ottawa, Washington41 min
Jul 10, 12:00 PM CDTSpecial Weather StatementTSACraig, Mayes, Osage, Ottawa, Rogers45 min
Jul 10, 12:34 PM CDTSpecial Weather StatementTSACherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more41 min
Jul 10, 1:11 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Creek, Muskogee, Okmulgee, Wagoner49 min
Jul 10, 1:45 PM CDTSevere Thunderstorm WarningTSAOkmulgee, Tulsa45 min
Jul 10, 1:58 PM CDTSpecial Weather StatementTSAMuskogee, Okfuskee, Okmulgee, Sequoyah47 min
Jul 10, 2:08 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner112 min
Jul 10, 2:19 PM CDTSevere Thunderstorm WarningTSAOkmulgee26 min
Jul 10, 2:36 PM CDTSpecial Weather StatementTSAHaskell, McIntosh, Sequoyah39 min
Jul 10, 2:39 PM CDTSevere Thunderstorm WarningTSASequoyah36 min
Jul 10, 3:14 PM CDTSpecial Weather StatementTSAHaskell31 min
Jul 10, 3:39 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Pittsburg36 min
Jul 10, 3:45 PM CDTSpecial Weather StatementTSALatimer, Pittsburg45 min
Jul 10, 4:13 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg2 hr
Jul 10, 4:33 PM CDTFlash Flood WarningTSALatimer, Pittsburg3 hr
Jul 10, 4:39 PM CDTSpecial Weather StatementTSAPushmataha51 min
Jul 10, 4:48 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Jul 10, 5:02 PM CDTSevere Thunderstorm WarningTSAPushmataha43 min
Jul 10, 5:27 PM CDTSpecial Weather StatementTSAChoctaw48 min
Jul 10, 5:36 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha39 min
Jul 10, 5:42 PM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha4 hr
Jul 10, 6:15 PM CDTSpecial Weather StatementTSAChoctaw30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.